MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, without any excessive force, the redo single lumen tpn catheter was leaking fluid.The fluid was coming from a break in the line that reportedly occurred in the thinnest portion of the device.No additional procedures or patient adverse events were reported.The circumstances surrounding the handling and usage of the device are not known.The customer has indicated that the device will not be returning for evaluation.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, without any excessive force, the redo single lumen tpn catheter was leaking fluid.The fluid was coming from a break in the line that reportedly occurred in the thinnest portion of the device.No additional procedures or patient adverse events were reported.The circumstances surrounding the handling and usage of the device are not known.The customer has indicated that the device will not be returning for evaluation.Additional information was later received in a response to a follow up request for additional information which confirmed that the patient was (b)(6).Additionally, this device was repaired using the device captured under medical device report #: 1820334-2017-02633.
 
Additional Manufacturer Narrative
Corrected data: (manufacturer is aware that the customer submitted a report to (b)(6) not fda).Investigation ¿ evaluation.A review of the complaint history, device history record, instructions for use (ifu), specifications, and quality control of the device was conducted during the investigation.No complaint device has been returned for investigation and no photos have been provided for review.A thorough review of the device history record observed no non-conformances that may have contributed to this incident associated with the complaint lot number; 7534106.A search of the manufacturer's database for similar complaints revealed this record to be one (1) of three (3) complaints associated with the complaint lot number; 7534106.The redo single lumen tpn catheter set is shipped with instructions for use: (ifu), c_t_tpn_rev6.Pdf; which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
The international customer reported that, without any excessive force, the redo single lumen tpn catheter was leaking fluid.The fluid was coming from a break in the line that reportedly occurred in the thinnest portion of the device.No additional procedures or patient adverse events were reported.The circumstances surrounding the handling and usage of the device are not known.The customer has indicated that the device will not be returning for evaluation.Additional information was later received in a response to a follow up request for additional information which confirmed that the patient was (b)(6) years old.Additionally, this device was repaired using the device captured under medical device report #: 1820334-2017-02633.After further review of the record, it was determined that according to the customer, the event resulted in an interruption of hydration to the patient.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6854704
Report Number1820334-2017-02634
Device Sequence Number18991712
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)200119(10)7534106
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/21/2017
11/28/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/09/2017
12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR